You are on page 1of 8

Third Colloquium on Dynamical Systems Control and Applications: DySCA III

Abstracts
Conditions for the stability of segments of polynomials ndez Baltazar Aguirre Herna UAM-Iztapalapa, Mexico A polynomial p(t) is Hurwitz if all of its roots have negative real part and p(t) is a Schur polynomial if all of its roots have magnitude less than one. The Hurwitz polynomials and the Schur polynomials are important in the study of the stability of linear dierential equations or dierence equations, respectively. In applications it is convenient to study families of polynomials since uncertainties in the parameters must be considered. In this talk we will give conditions for the stability of segments of polynomials.

Homoclinic/heteroclinic connections between periodic orbits and resonant transitions in the CRTBP. s Esther Barrabe Universitat de Girona, Spain The aim of the talk is to show a relation between chains of homoclinic and heteroclinic connections and resonant transitions for the SunJupiter Circular Restricted Three Body Problem (CRTBP). For the computation and continuation of families of homoclinic and heteroclinic connections between periodic orbits of a Hamiltonian system, we use a methodology that presents two advantages compared with previous methodologies: it overcomes the convergence restrictions of semianalytical techniques and provides the automation of the matching process of manifolds of periodic orbits in a section when varying a parameter for the continuation of a family. The invariant manifolds structures associated to periodic orbits around the collinear equilibrium points L1 and L2 and the existence of homo/heteroclinic connections allows to the existence of transit orbits from the inner (around the Sun) to the outer (around both Sun and Jupiter) regions. We show the relation between the families of homo/heteroclinic connections computed with transit orbits and resonances (in the sense of two-body dynamics). This a work in collaboration with J.M. Mondelo (U. Aut` onoma de Barcelona) and M. Oll e (U. Polit` ecnica de Catalunya). The complete details of the work can be found in: [1] E. Barrab es, J. M. Mondelo, and M. Oll e. Numerical continuation of families of homoclinic connections of periodic orbits in the RTBP. Nonlinearity, 22(12):29012918, 2009. [2] E. Barrab es, J. M. Mondelo, and M. Oll e. Numerical continuation of families of heteroclinic connections between periodic orbits in a Hamiltonian system. Submitted.

Two-vortex motions in the halfplane Martin Celli UAM-Iztapalapa, Mexico In this talk, we obtain the dierential equations which describe the motion of N vortex in the half-plane and we solve them for N = 1, 2. Due to dierent boundary conditions, these equations are dierent from the dierential equations for the whole plane (Helmholtzs classical equations in uid dynamics). In fact, a N vortex problem in the half-plane is equivalent to a 2N vortex problem in the plane, with zero total vorticity.

Central congurations of the 4-body problem with masses m1 = m2 > m3 = m4 = m > 0 with m small Montserrat Corbera Universitat de Vic, Spain In this paper we will give a complete description of the families of central congurations of the planar 4-body problem with two pairs of equals masses when two of the masses are suciently small. In particular, for this 4-body problem we prove the following conjecture: There is a unique convex planar central conguration of the 4-body problem for each ordering of the masses in the boundary of its convex hull, which appears in [1] and in [2]. We also prove the subconjecture: Under the assumptions of the conjecture, if two pairs of equal masses are located at adjacent vertices of the convex central conguration, then the conguration is an isosceles trapezoid. [1] A. Albouy and Y. Fu, Euler congurations and quasi polynomial systems, Regul. Chaotic Dyn. 12 (2007), 39-55. [2] E. P erez-Chavela and M. Santoprete, Convex Four-Body Central Congurations with Some Equal Masses, Arch. Rational Mech. Anal. 185 (2007), 481-494.

On a special co-circular central congurations Josep M. Cors `cnica de Catalunya, Spain Universitat Polite For a class of potential functions including the planar n-body and n-vortex problems, we investigate co-circular central congurations whose center of mass coincides with the center of the circle containing the bodies. New equations are derived that completely describe the problem. Using a topological approach, it is shown that for any choice of positive masses (or circulations), if such a central conguration exists, then it is unique. For the planar n-vortex problem, it is shown that the only possible solution is the regular n-gon.

Zero-energy orbits of Newtons equation and the maximal solution to the eikonal equation Jaime Cruz Sampedro UAM-Azcapotzalco, Mexico In this talk we consider a class of metrics G of order zero, which arise in the study of the asymptotic behavior of zero-energy orbits of Newtons equations with slowly decaying potentials. For this class of metrics we show existence, structural stability, and precise asymptotic behavior of the derivatives of the maximal solution to the geometric eikonal equation uG1 uT = 1 on Rd , d 2. This is joint work with E. Skibsted from the University of Arhus, Denmark.

Global instability in the elliptic restricted three body problem using two scattering maps Abraham De la Rosa UAMIztapalapa, Mexico The goal of this talk is to show the existence of global instability in the elliptic restricted three body problem. The main tool is to combine two dierent scattering maps associated to the normally parabolic innity manifold to build trajectories whose angular momentum increases arbitrarily. The computation of such scattering maps will rely heavily on the seminal computations for the circular case initiated rst in Jaume Llibres thesis and nished later on by Llibre and Sim o [1], which were extended to the elliptic case by Martinez and Pinyol [2]. This is a work in progress with Tere M. Seara, Amadeu Delshams and Vadim Kaloshin. [1] Llibre, Jaume; Sim o, Carles, Oscillatory solutions in the planar restricted three body problem. Math. Ann. 248 (1980), no. 2, 153-184. [2] Mart nez, Regina; Pinyol, Conxita, Parabolic orbits in the elliptic restricted three body problem. J. Dierential Equations 111 (1994), no. 2, 299-339.

Analytic elds on the Riemann sphere Mart n Eduardo Fr as Armenta UNISON, Mexico In this talk, We will give an overview of the study related to analytic eld on the Riemann sphere. We will present geometric and combinatorial results on isochronous polynomial, polynomial and rational elds.

Geometric and dynamic phases in point vortex dynamics ndezGardun o Antonio Herna UAM Iztapalapa, Mexico We will describe a natural metric for the N vortex problem and the geometric phase associated with the orthogonal-metric connection in the case of three vortices. We will describe in what sense this connection gives the dynamic phase its simplest possible form. A class of problems with four vortices will also be considered.

Observability of rectangular membranes and plates on small sets Vilmos Komornik de Strasbourg, France Universite We report on some joint works with Bernadette Miara and Paola Loreti. Ho and Lions established in 1986 the boundary observability of the wave equation by the multiplier method. It remained a challenge for a long time how to prove these results, at least in special higher-dimensional cases, by using Fourier series. This was established in 2009 Mehrenberger by a clever adaptation and generalization of Inghams classical theorem on nonharmonic Fourier series. By a further adaptation of his approach we prove several new observability theorems for wave and plate models.

Periodic orbits of Hamiltonian systems: Applications to perturbed Kepler problems Jaume Llibre ` noma de Barcelona, Spain Universitat Auto We provide for a class of Hamiltonians in the action-angle variables sucient conditions for studying their periodic orbits. We improve this result for the general perturbed spatial Keplerian Hamiltonians with axial symmetry. Finally, we apply these results for studying the periodic orbits of the MateseWhitman Hamiltonian, of the spatial anisotropic Hamiltonian and of the spatial generalized van der Waals Hamiltonian.

Dynamics of complex time from homogeneous complex vector elds s Mucin o Raymundo Jesu ticas, UNAM Morelia, Mexico Centro de Ciencias Matema We consider homogeneous holomorphic vector elds in C2 , looking to them as two real vector elds which commute. The complex time comes from the above real ows. Every holomorphic trajectory admits a at metric geodesically incomplete in many directions. Our problem is the description of canonical models for these at surfaces.

Application of unstable orbits to explain transport in the Solar System ` Olle Merce `cnica de Catalunya, Spain Universitat Polite Our main goal in this work is to give an explanation of transport in the solar system based in dynamical systems theory. More concretely we consider (as a rst approximation) dierent bicircular problems (i.e. Sun, Jupiter, a planet and an innitesimal mass), we take natural periodic orbits which are unstable and we study their invariant manifolds as well as the existence of possible heteroclinic connections. The role that these invariant objects play in relation with transport from exterior planets (say Neptune) to the inner ones (say Mercury) is discussed. Finally, some comments concerning a more realistic model of the Solar System are given. This is a joint work with E. Barrab es (U. de Girona), G. G omez (U. de Barcelona) and J.M. Mondelo (U. Aut` onoma de Barcelona).

M obius solutions of the curved nbody problem for positive curvature rezChavela Ernesto Pe UAM - Iztapalapa, Mexico We denote by M2 R a two dimensional space of constant positive Gaussian curvature. With methods of M obius geometry and using the classication of the M obius group of 2 automorphisms Mob2 (C) of the Riemman sphere C = MR {}, we give algebraic , getting a complete classication conditions for the existence of M obius solutions on C of them. We show several families of this kind of solutions.

Global stabilization of nonlinear systems with constrained controls: challenges and solutions Julio Sol s Daun UAM Iztapalapa, Mexico All physical systems are subject to natural control input constraints on their magnitudes or on their rates (derivatives), see [9]. In this talk, we will see the importance and complexity to address the problem of the global asymptotic stabilization (gas) of nonlinear systems with constrained controls. Then, we will show solutions to this problem for a class of ane control systems via regular feedback controls, with magnitudes constrained to compact (convex) control value sets (cvs) U Rm with 0 intU , denoted K0 (Rm ), in the framework of the Artstein & Sontags theory of control Lyapunov functions (clf) (see chronologically [1], [7], [3], [6], [9], [2]. The solutions are understood in the following senses: (1) for a generic subclass of cvs in K0 (Rm ), we design an explicit formula for a family of regular feedback controls that renders the system gas, provided an appropriate clf is known (cf. [4]), and

(2) for a dense subclass of cvs in K0 (Rm ), we redesign that formula for a family of practically smooth feedback controls that renders the ane system gas, whenever the vector elds dening the system and the given clf are smooth (cf. [4], [5]). Therefore, either in a topological sense or from an empirical viewpoint, we can say to have solved the synthesis problem entailed by the well-known Artsteins Theorem (stated 30 years ago in [1]), and also (in certain degree ) an open problem proposed by Sontag in [8], w.r.t. the class of all compact (convex) cvs U with 0 intU , K0 (Rm ). [1 ] Z. Artstein, Stabilization with relaxed controls, Nonlinear Analysis, Theory, Methods & Applications, vol. 7, pp. 11631173, 1983. [2 ] H. Leyva, J. Sol sDaun, & R. Su arez, Global clf stabilization of systems with control inputs constrained to a hyperbox, SIAM J. Control Optim., vol. 51, pp. 745766, 2013. [3 ] M. Maliso, & E. Sontag, Universal formulas for feedback stabilization with respect to Minkowski balls, Syst. & Control Lett., vol. 40, pp. 247260, 2000. [4 ] J. Sol sDaun, Global clf stabilization of nonlinear systems. Part I: A geometric approach compact strictly convex cvs, SIAM J. Control Optim., to be published, 2013. [5 ] J. Sol sDaun, Global clf stabilization of nonlinear systems. Part II: An approximation approach closed cvs, SIAM J. Control Optim., submitted for publication. [6 ] J. Sol sDaun, R. Su arez, & J. AlvarezRam rez, Global stabilization of nonlinear systems with inputs subject to magnitude and rate bounds: A parametric optimization approach, SIAM J. Control Optim., vol. 39, pp. 682706, 2000. [7 ] E. Sontag, A universal construction of Artsteins theorem on nonlinear stabilization, Syst. Control Lett., vol. 13, pp. 117123, 1989. [8 ] E. Sontag, Control-Lyapunov functions, in Open Problems in Mathematical Systems and Control Theory, V. Blondel, et al., Eds., N.Y.: Springer-Verlag, pp. 211216, 1998. [9 ] R. Su arez, J. Sol s-Daun, & J. Alvarez-Ram rez, Global robust stabilization of nonlinear systems subject to input constraints, Int. J. Robust Nonlinear Control, vol. 14, pp. 12271238, 2002.

Triple collision in the Schwarzschild isosceles three body problem Cristina Stoica Wilfrid Laurier University, Canada The Schwarzschild potential, dened as U (r) = A/r B/r3 , where r is the relative distance between two mass points and A, B > 0, models astrophysical and stellar dynamics systems in a classical context. We present a study of the isosceles Schwarzschild three body problem near triple collision. Using McGehee-type regularization transformations, we emphasize the distinct features of the Schwarzschild model when compared to its Newtonian counterpart. In particular, we prove that, in contrast to the Newtonian problem where all triple collision orbits are necessarily homographic (in fact, homothetic), in the Schwarzschild problem there exist triple collision orbits which are not homographic. Thus, that there exist asymptotic geometric congurations at triple collision which are not central congurations. This work is joint with Ernesto P erez-Chavela and John Alex Arredondo.

Analysis and control of codimension one bifurcations lez Fernando Verduzco Gonza UNISON, Mexico Given an mparameterized vector eld and a non-hyperbolic equilibrium point, we nd under which conditions there exists a direction on the parameter space, called unfolding direction, where the system can undergo a codimension one bifurcation. The idea is to nd the dynamics on the mparameterized center manifold and establish under which conditions is equivalent to the unfolding associated to the bifurcation. For a control system, we design an one-parameterized scalar control such that the closedloop system satisfy the conditions given in the rst part, and besides, be possible to control the direction of the bifurcation.

Global regularization of a restricted four-body problem Claudio Vidal Universidad del B oB o, Chile In the nbody problem a collision singularity occurs when the positions of two or more bodies coincide. By understanding the dynamics of collision motion in the regularized setting, a better understanding of the dynamics of nearcollision motion is achieved. In this paper we show that any double collision of the planar equilateral restricted fourbody problem can be regularized by using a Birkhotype transformation. This transformation have the important property to provide a simultaneous regularization of three singularities due to binary collision. We present some ejection-collision orbits after the regularization of the restricted fourbody problem (RFBP) with equal masses, which were obtained by numerical integration.

A new variation method with SPBC and many stable choreographic solutions of the Newtonian 4-body problem Zhifu Xie Virginia State University, USA This is a joint work with Tiancheng Ouyang. After the existence proof of the rst remarkably stable simple choreographic motion the gure eight of the planar three-body problem by Chenciner and Montgomery in 2000, a great number of simple choreographic solutions have been discovered numerically but very few of them have rigorous existence proofs and none of them are stable. Most important to astronomy are stable periodic solutions which might actually be seen in some stellar system. A question for simple choreographic solutions on n-body problems naturally arises: Are there any other stable simple choreographic solutions except the gure eight? In this paper, we prove the existence of innitely many simple choreographic solutions in the classical Newtonian 4-body problem by developing a new variational method with structural prescribed boundary conditions (SPBC). Surprisingly, a family of choreographic orbits of this type is all linearly stable. Among the many stable simple choreographic orbits, the most extraordinary one is the stable star pentagon choreographic solution. The star pentagon is assembled out of four pieces of curves which are obtained by minimizing the Lagrangian action functional over the SPBC. We also prove the existence of innitely many double choreographic periodic solutions, innitely many non-choreographic periodic solutions and uncountable many quasi-periodic solutions. Each type of periodic solutions has many stable solutions and possibly innitely many stable solutions. One of the essential features of the new method is that the method works for general n-body problem without any constraints on masses or symmetries.